| Model Number |
24700 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/23/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the mildly tortuous and severely calcified superficial femoral artery.A 4.0mmx80mmx135cm (4f) sterling balloon catheter was advanced for dilation.During the procedure, on the first inflation before the balloon inflated to the nominal burst pressure, it ruptured.The procedure was completed using this device.No complications reported, and patient status was stable.
Additional Manufacturer Narrative
Device evaluated by mfr.: the balloon was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 8mm from the tip and is approximately 28mm long.Inspection of the remainder of the device presented no other damage or irregularities.
Event or Problem Description